I had surgery a few days ago to remove a thyroglossal cyst and part of the hyoid bone in my neck. I am not keen on taking any drugs, but I am taking the prescribed methyprednisolone for swelling/inflammation.
It is probably coincidental, but my dull, heavy,heartaches went away for about a month and have since returned since the surgery and I have achy bones and muscle pain. I figure some of the anthesia and methylprednisolone chemicals are inflamming my body.
I have been reading that you should consult your doctor about thyroid problems because it can affect it, but I can't find any explanation why?
P.S. This stuff is making me break out badly all over my neck, chest and face. Wow.
Are you on a steady dose or tapering pack? In either case I would say the prednisone is not causing your symptoms. If you had surgery, the thyroid itself is probably inflamed thus causing your symptoms. I am not a big fan of the meds either, but I would say they are probably helping you more than hurting.
All the info on Medrol says use with caution with hypothyroidism. The acne your are experiencing is a common side effect. It could be that you already have high cortisol levels from untreated adrenal fatigue and adding yet more steroid is causing your problems.
Ahhhh......thank you for the insight. I think it makes sense that the thyroid could become inflammed or irrtated from surgery. I am mostly very symptomatic, but for the last several weeks or more I have been feeling pretty good for the most part and then BAM! after the surgery, my eyes started to ache, my heart aches returned, my bone ache, my muscle ache (fibro?)all over to the point I rarely leave the house, and so on....
I know I have adrenal fatigue indicated from labs. I am one a one week tapering pack. I will be done with it today. Thanks Sparkie and Javelina. I appreciate your time!
I am untreated for the thyroid, FYI.
Last edited by AlexaIn2006; 10-27-2009 at 01:48 PM.
There are a few possibilities here. During the earlier stages of adrenal fatigue the adrenals are actually over-producing cortisol-- usually to compensate for, and in response to, stress on the body, like hypothyroidism. If we are already flooded with extra cortisol additional amounts can be counter productive. Excess cortisol will also cause high reverse T3 levels and these will clog up the T3 receptors and make us more hypo-- not to mention give us a lot of nasty symptoms.
Later when adrenals have been stressed for a long time they start to falter and produce less cortisol than we need and we get more hypo still.
Also when we go on replacement therapy of hydrocortisone for adrenal fatigue we start at a very low dose and slowly titrate up and don't go above a physiologic dose. Starting on a high-dose Medrol dose pack could have been the wrong move here and isn't how we treat our AF.
I also think the idea that the stress of the surgery whacking out the thyroid is a good one too.
Yes, thanks, I greatly appreciate too. I never felt so tired and achy. I am currently at my all time low with my thyroid symptoms and fatigue right now. According to the labs I had a few months ago, I would say I would be at the more beginning stages of adrenal fatigue and my thyroid started to act up in Feb. of this year, so I am also at more beginning stages and sometimes my labs are not as abnormal or extreme as I feel. I have antibodies for both Graves and Hashimotos, TSH between 3.0 and 6.4 and my free T levels have been "normal." I am due to get a full panel this month and an ultrasound this month again.